I have been on warfarin for 2 months now. I am being treated for a blood clot in my jugular vein as a result from pacemaker surgery. I have noticed this past week that I am feeling more anxious and nervous. Could this be caused from the warfarin. I have also noticed that my hair is very dry and my nails are brittle.
Anxiety and nervousness are not side effects of warfarin. Have you had the size of the clot checked recently? Reduction of oxygen to the brain can cause feelings of anxiety, nervouness and panic. You should definitely discuss these symptoms with your Dr who prescribes the warfarin asap. He may want to check the size of the clot and make sure no pieces of the clot have broken off or moved to another area. He will want to check your oxygen saturation as well. I dont want to scare you, as it could very well be from another cause but it is something that should be addressed asap just to be sure. As far as the dry hair and brittle nails, this is not a listed side effect of warfarin either. Did you make a lot of dietary changes when you started warfarin that may be contributing? Remember that you do not have to AVOID Vitamin K containing foods, you only have to be sure to eat a consistent amount of them. I'm going to add a really good resource for you to find info on warfarin.
- Warfarin Information for Consumers
- Warfarin Information for Healthcare Professionals (includes dosage details)
- Side Effects of Warfarin (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 27 Aug 2014 • 2 answers
Updated 13 Oct 2011 • 3 answers
Updated 10 Jan 2012 • 6 answers
Updated 11 Dec 2014 • 2 answers
Blood Disorders - I am experiencing hair thinning and hair loss from warfarin My doctor switched me?
Updated 14 Jul 2018 • 1 answer